Alert archive / Alabama / Small Craft Advisories in 2018
Small Craft Advisory 31, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Aug 31, 2018, 10:24 AM CDT. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Aug 31, 2018, 10:24 AM CDT (15:24 UTC)
- Expired
- Sep 1, 2018, 3:51 PM CDT
- In force
- 29 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
540 WHUS74 KMOB 311524 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 1024 AM CDT Fri Aug 31 2018 GMZ631-632-650-655-670-675-312330- /O.NEW.KMOB.SC.Y.0031.180831T1524Z-180901T1200Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1024 AM CDT Fri Aug 31 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT SATURDAY... The National Weather Service in Mobile has issued a Small Craft Advisory, which is in effect until 7 AM CDT Saturday. * WINDS...18 to 23 knots. * WAVES/SEAS...4 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
4 follow-up statements
512 WHUS74 KMOB 312057 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 357 PM CDT Fri Aug 31 2018 GMZ631-632-650-655-670-675-010500- /O.CON.KMOB.SC.Y.0031.000000T0000Z-180901T1200Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 357 PM CDT Fri Aug 31 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY... * WINDS...18 to 23 knots. * WAVES/SEAS...4 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
185 WHUS74 KMOB 010349 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 1049 PM CDT Fri Aug 31 2018 GMZ631-632-650-655-670-675-011200- /O.EXT.KMOB.SC.Y.0031.000000T0000Z-180901T2100Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1049 PM CDT Fri Aug 31 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM CDT SATURDAY... * WINDS...18 to 23 knots. * WAVES/SEAS...4 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
448 WHUS74 KMOB 011212 AAA MWWMOB URGENT - MARINE WEATHER MESSAGE...UPDATED National Weather Service Mobile AL 712 AM CDT Sat Sep 1 2018 GMZ631-632-650-655-670-675-012015- /O.CON.KMOB.SC.Y.0031.000000T0000Z-180901T2100Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 712 AM CDT Sat Sep 1 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WINDS...18 to 23 knots. * WAVES/SEAS...4 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
541 WHUS74 KMOB 012051 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 351 PM CDT Sat Sep 1 2018 GMZ631-632-650-655-670-675-012200- /O.CAN.KMOB.SC.Y.0031.000000T0000Z-180901T2100Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 351 PM CDT Sat Sep 1 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Mobile has cancelled the Small Craft Advisory. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Aug 31, 7:08 AM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Aug 31, 7:08 AM CDT, 3 hours 16 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 708 AM CDT Fri Aug 31 2018 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 12Z issuance...Mostly VFR to MVFR conditions through 01.12z. Lower cigs and visibilities mainly in and around scattered to numerous showers and thunderstorms this morning continuing through this evening, reforming again early Sat morning. Could also see brief periods of IFR cigs in some of the heavier showers or thunderstorms through the period. Winds will be mostly southeast at 8 to 15 knots with higher gusts possible through the next 24 hours. 32/ee && .PREV DISCUSSION... /issued 500 AM CDT Fri Aug 31 2018/ NEAR TERM /Now Through Friday night/...Weakness in the geopotential height fields mostly over the north central gulf states and adjacent gulf waters will continue through tonight as a broad upper ridge continues over the western Atlantic and mid Atlantic coast combined with a weaker ridge to the west generally over Tx and the lower plains states, progged to weaken further overnight in response to developing upper trof located to the west and northwest. In the lower levels a strong sfc to h85 ridge continues to stretch from the western and central Atlantic to the se and north central gulf states including the adjacent gulf waters allowing for a deep moisture return in the lower to middle layers of the boundary layer to continue across the forecast area through tonight. As mentioned earlier several weak mid level impulses continue to track from the western Atlantic to the northern gulf coast region and adjacent gulf waters with the latest impulse tracking from east to west across the region today and tonight providing better lift or forcing in the mid levels for most locations in the forecast area through tonight. With the bulk of the deeper moisture generally over the lower half of the forecast area and offshore expect the best coverage of showers and thunderstorms to occur over the marine area and immediate coastal locations early today with good chance to likely pops spreading inland this morning through this afternoon and possibly early evening. Similar to the last few day todays convection will continue to move to the west northwest with some training of cells likely possible leading to some very localized nuisance type flooding mainly areas with poor drainage and some urban settings especially in the city limits of Mobile and Pensacola. With marginal lapse rates and instability across the region today and tonight the threat for severe weather remains low with maybe some gusty winds from 30 to 40 mph and frequent cloud to ground lightning possible with the some of the stronger storms this afternoon and early this evening. Conditions will continue to feel warm and muggy with daytime temps somewhat moderated due to clouds, periods of precip and better mixing in the boundary layer. Highs will range from the mid to upper 80s for most inland areas and the middle 80s along the immediate coast. Lows tonight will be slightly above seasonal norms ranging from the lower to middle 70s for most inland areas and the mid to upper 70s to near 80 along the immediate coast. 32/ee SHORT TERM /Saturday Through Sunday night/...An unsettled weather pattern looks to continue across the forecast area through the weekend, with a continuation of numerous showers and thunderstorms across much of the region Saturday, with better coverage of convection then mainly shifting into our western and southwestern zones by Sunday. On Saturday, a surface to mid level inverted trough axis will slowly progress westward across the north central Gulf of Mexico and adjacent southeast MS and southwest AL on the southwestern periphery of an upper level ridge of high pressure building westward across the western Atlantic and Eastern Seaboard. An associated deep plume of moisture will remain in place across most of our area, with precipitable water values continuing to average between 2.0" and 2.2". The best coverage of showers and thunderstorms should be focused over southern/coastal portions of the forecast area and the adjacent offshore waters Saturday morning, where moisture will be deepest along the westward moving trough axis. We will carry the highest POPs in the 60-80% range generally along and south of a Wiggins, MS to Crestview, FL line Saturday morning, while keeping more scattered (30-50%) coverage farther inland. Showers and storms should continue to increase in coverage over the interior through Saturday afternoon, and will have likely POPs (~60%) over most of the forecast area after 18Z. Locally heavy rainfall will remain possible with the stronger convection given the depth of available moisture. Convection should tend to decrease in coverage with loss of daytime heating, with isolated to scattered showers mainly developing over southern/coastal areas during the late evening and overnight hours Saturday night. The inverted trough axis and its associated plume of deeper moisture will continue to translate westward into Louisiana on Sunday, while a slightly drier airmass looks to advect into eastern portions of our region courtesy of the building upper level ridge over the Appalachian Mountains and Tennessee Valley. Precipitable water values on Sunday range from as low as 1.5" over our northeastern zones Sunday, but still up around 1.7" to 1.9" across southeast MS and adjacent southwest AL. High end scattered to locally numerous showers and storms remain possible over our western and southwestern CWA Sunday where moisture quality will be better and also still along the eastern fringe of the westward moving trough axis. POPs range from 50-60% over these areas, with a decreasing gradient to around 30% in our northeastern zones in the slightly drier airmass. The warmest temperatures this weekend should be across our eastern zones, where highs should reach around 90, with slightly cooler readings in the mid to upper 80s over the rest of the region where rain chances will be higher. /21 LONG TERM /Monday Through Thursday/...The upper level ridge of high pressure will continue to strengthen over the Appalachian Mountains and Mid-Atlantic states during the early to middle part of next week, with guidance showing a 596-598 dam 500 mb high in the vicinity of Pennsylvania by Wednesday. An easterly to southeasterly flow pattern will continue across the central Gulf Coast region to the southwest of this feature through much of next week. This morning's 00Z run of the GFS and ECMWF continue to indicate that a tropical wave will progress westward from the vicinity of the Bahamas or southern Florida early Monday morning and then across the central/northern Gulf of Mexico Tuesday into Wednesday. Both operational runs generally indicate an inverted surface trough making a westward trek across the Gulf of Mexico Tuesday into Wednesday, with perhaps some reflection of a weak surface low. Medium range guidance is not as pronounced with development of this feature as compared to the past few days. The National Hurricane Center keeps a very low (10%) chance of development of this feature as it approaches the eastern Gulf of Mexico by early to mid next week. In terms of our local extended forecast, plentiful deep layer moisture continues to spread across our region within the mean easterly to southeasterly flow next week, with at least scattered daily showers and storms expected each day, perhaps locally more numerous closer to the coast Tuesday into Wednesday with the approach of the wave. Little change in daily temperature ranges is otherwise expected through the extended period. /21 MARINE...A persistent east to southeast wind flow will continue through the weekend and into early next week as strong high pressure continues to stretch from the Western Atlantic to the north central Gulf combined with a series of weak mid level impulses (easterly waves) tracking west generally on the southerly periphery of a broad upper ridge of high pressure also located from the western Atlantic to the SE conus. Winds will likely increase to Exercise caution levels today and continue through Sat diminishing slightly Sun into Mon then build later in the week as a stronger easterly wave approaches from the east southeast. Seas will generally range from the 3 to 5 feet through the forecast period. 32/ee && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Aug 31, 5:22 AM CDT, 5 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 522 AM CDT Fri Aug 31 2018 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-011030- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 522 AM CDT Fri Aug 31 2018 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight Scattered to numerous showers and thunderstorms will redevelop across the region today. A few storms will be capable of producing frequent cloud to ground lightning, brief strong and gusty winds, and very heavy rainfall which could result in ponding of water on area roadways and possibly very localized flooding of low lying areas. There is a moderate risk of rip currents along area beaches today and tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Scattered to numerous showers and thunderstorms will continue to form across the region each day through Thursday. A few storms will be capable of producing frequent cloud to ground lightning, brief strong and gusty winds, and very heavy rainfall which could result in ponding of water on area roadways and possibly very localized flooding of low lying areas. A moderate risk of rip currents will continue along area beaches through Sunday. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Thursday. GMZ630>636-650-655-670-675-011030- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 522 AM CDT Fri Aug 31 2018 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight Scattered to numerous showers and thunderstorms will be capable of producing frequent lightning strikes, brief strong and gusty winds, and periods of locally heavy rainfall over the marine area. Isolated waterspouts will also be possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Scattered to numerous showers and thunderstorms will be capable of producing frequent lightning strikes, brief strong and gusty winds, and periods of locally heavy rainfall over the marine area. Isolated waterspouts will also be possible.
Nearby
Small Craft Advisories in Alabama, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.